MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY 6F, SIM2 90CM; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY 6F, SIM2 90CM; PERCUTANEOUS CATHETER
Model Number 670-252-90
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The expiration date of the device is not known as the device lot number is not available / not reported.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 6f, 90 cm, simmons 2 envoy® guiding catheter (67025290 / lot# unknown) was used in a mechanical thrombectomy procedure.When the physician was trying to gain access into the left internal carotid artery (ica), the envoy catheter twisted twice in the very difficult anatomy and was very hard to retrieve.The physician explained that the catheter almost became torn during the pull back to get the catheter out of the patient.It was reported that the envoy catheter was pulled out and was replaced with another smaller device.The procedure was successfully completed; there was a delay, however, the duration was not reported.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to include the additional event information received on 02 march 2021.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that the 6f, 90 cm, simmons 2 envoy® guiding catheter (67025290 / 30079257) was used in a mechanical thrombectomy procedure with the target location on the left common carotid artery (cca).It was reported that the patient¿s vessel was excessively tortuous with acute bends.When the physician was trying to gain access into the left internal carotid artery (ica), the envoy catheter twisted twice in the very difficult anatomy and was very hard to retrieve.The physician explained that the catheter almost became torn during the pull back to get the catheter out of the patient.It was reported that the envoy catheter was pulled out and was replaced with another smaller device.Additional information indicated that excessive force was not applied to the envoy catheter; it was prepped and used in accordance with the instructions for use (ifu) and it was removed as one piece and was replaced with an 8f neuron guide catheter.The procedure was successfully completed; there was a 5-minute delay that was not deem clinically significant.There was no report of any patient adverse event or complication.A review of manufacturing documentation associated with this lot (30079257) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 24 march 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 6f, 90 cm, simmons 2 envoy® guiding catheter (67025290 / 30079257) was used in a mechanical thrombectomy procedure with the target location on the left common carotid artery (cca).It was reported that the patient¿s vessel was excessively tortuous with acute bends.When the physician was trying to gain access into the left internal carotid artery (ica), the envoy catheter twisted twice in the very difficult anatomy and was very hard to retrieve.The physician explained that the catheter almost became torn during the pull back to get the catheter out of the patient.It was reported that the envoy catheter was pulled out and was replaced with another smaller device.Additional information indicated that excessive force was not applied to the envoy catheter; it was prepped and used in accordance with the instructions for use (ifu) and it was removed as one piece and was replaced with an 8f neuron guide catheter.The procedure was successfully completed; there was a 5-minute delay that was not deem clinically significant.There was no report of any patient adverse event or complication.The complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6f, 90 cm, simmons 2 envoy® guiding catheter was received contained in a pouch.Visual inspection was performed.The returned complaint device was observed in a twisted condition at 10 cm, 12 cm, and 20 cm from the proximal end.No other appearance of damage nor anomaly was noted during the visual inspection.The dimensions of the returned device were measured.The inner diameter (id) and outer diameter (od) were measured and confirmed to be within specification.Hub id = 0.0705 inch; specification: 0.070 +/- 0.0005 inch.Distal id = 0.0705 inch; specification: 0.070 +/- 0.0005 inch.Od = 0.0830 inch; specification: 0.082 +/- 0.0015 inch.A review of manufacturing documentation associated with this lot (30079257) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 6f, 90 cm, simmons 2 envoy® guiding catheter was used in a mechanical thrombectomy procedure with the target location on the left common carotid artery; the patient¿s vessel was excessively tortuous with acute bends.When the physician was trying to gain access into the left internal carotid artery (ica), the envoy catheter twisted twice in the very difficult anatomy and was very hard to retrieve.The returned device was observed in twisted condition at three areas.The condition of the device is likely related to the issue reported; it may be related to the patient¿s tortuous vessels with the acute bends.The twists observed could also be the factors contributed to the reported issue with the difficulty encountered during the attempt to retrieve the device.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) contains the following precautions: extreme care must be taken to avoid damage to the vasculature through which the catheter passes.The guiding catheter may occlude smaller vessels.Care must be taken to avoid complete blood flow blockage.Torquing the catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).Advancement, manipulation, and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.The device dimensions were confirmed to meet specification.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY 6F, SIM2 90CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11388822
Report Number3008114965-2021-00080
Device Sequence Number2190763
Product Code DQY
UDI-Device Identifier10886704031635
UDI-Public10886704031635
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number670-252-90
Device Catalogue Number67025290
Device Lot Number30079257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/02/2021
03/24/2021
03/29/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/02/2021
03/24/2021
03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR